MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Catalog Number 2217
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2024 and a drain was used.Bandage renewed, two drains removed.One of the drains ruptured when i pulled to remove it.The tip of the drain remained inside the patient.Need to move to the block to remove this fragment of drain that remained in place.The patient underwent a passage to the operating room in order to retrieve the part of the drain cut at its removal.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? date of original procedure? date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? when was the malfunction first noted? was leakage detected? if so, where? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? was a 2nd procedure performed or scheduled to remove the piece of drain left in the patient? if yes-date of procedure? findings, will piece be returned? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.H3 evaluation: a photo analysis is performed.Photographs were checked visually, and photo'-1 : white portion of the drain is kept inside a container and some red traces are visible there.While zooming the picture, it is observed that the drain is separated from the hub area.Photo-2 : broken hub area of the round drain is visible in second shared picture.A black suture thread is also binded there.While zooming the picture, it is observed that there are fine visible cut marks present on the periphery of the hub.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? patient presenting with anterior, lateral and posterior excess abdominal fat following significant weight loss.We agreed to perform a body-lift type of reconstructive surgery, without a buttock flap.Date of original procedure? (b)(6) 2024.Date of event where product had an issue? 01/23/2024.Were there any intra-operative complications? if so, what were they? no intra-operative complications.Where was the tip of drainage tube located? subcutaneously in the abdomen.How was the drain secured? fixation redons by mersuture.What was the date of first activation? (b)(6) 2024.How was the product function verified following the first activation? visual monitoring in the operatoring room.Who monitored the drainage and how often? it was the nurse who monitored the redons each time she visited the rooms at regular intervals.Was leakage detected? if so, where? the staple did not hold the vacuum, the staple is severed.Was another product used? no.The diagnosis and indication for the index surgical procedure? patient presenting with anterior, lateral and posterior excess abdominal fat following significant weight loss.We agreed to perform a body-lift type of reconstructive surgery, without a buttock flap.Were any concomitant procedures performed? on (b)(6) 2023, the posterior redons were removed.The right posterior drain was found severed, with the distal part remaining in place in a subcutaneous position.Unsuccessful attempt to extract the fragment from the patient's bed.A further visit to the operating room was required on (b)(6) to remove the remaining drain fragment.What symptoms did the patient experience following the index surgical procedure? onset date? unknown.Findings, will piece be returned? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? fragile hose at suture site.What is the patient's current status? the patient is discharged.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: one complaint sample of drain, connected with additional drain of another customer was received for evaluation, product was inspected visually, below were detailed observations: 1.Flat portion of drain was cut-off from the hub area, that flat portion was missed in the package.2.Separation surface of the hub was inspected at 10x zoom level, and found that there were deep cut marks present on the hub edges.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.It is suspected that, cut-off end of the drain might have came in contact with some pinned / sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible, as these factors are out of dmd scope.As per standard practice, 100 % functional test and 100% visual inspection was carried out, visually before and after packing of finished goods, prior to the product release.There is no scope to miss such claimed defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN 10MM FLAT 3/4 FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18721186
Report Number2210968-2024-01476
Device Sequence Number12349928
Product Code GBX
UDI-Device Identifier10705031003538
UDI-Public10705031003538
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2217
Device Lot NumberJ2306526
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer03/13/2024
04/17/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date04/01/2024
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown